Alert archive / Louisiana / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Mar 29, 2016, 3:28 PM CDT for 12 parishes in Louisiana; 9 counties in Arkansas; Bowie County, Cass County, Texas. It took effect at Mar 30, 2016, 7:00 AM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2016, 3:28 PM CDT (20:28 UTC)
- In effect from
- Mar 30, 2016, 7:00 AM CDT
- Expired
- Mar 31, 2016, 7:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
All 23 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913 WGUS64 KSHV 292028 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 328 PM CDT TUE MAR 29 2016 ...A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM CDT WEDNESDAY MORNING UNTIL 7 PM CDT THURSDAY EVENING FOR ALL OF SOUTHWEST AND SOUTHERN ARKANSAS...PORTIONS OF EXTREME NORTHEAST TEXAS...AND MUCH OF NORTHWEST AND NORTH CENTRAL LOUISIANA... .MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS AND ABUNDANT MOISTURE WILL LEAD TO PERIODS OF LOCALLY HEAVY RAINFALL FOR MUCH OF WEDNESDAY AND THURSDAY. TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE BETWEEN TWO AND FOUR INCHES WITH LOCALLY HIGHER AMOUNTS OF UP TO SIX INCHES BEING POSSIBLE. THIS WILL LEAD TO A FLASH FLOOD THREAT PARTICULARLY ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA WHERE SOILS ARE STILL SATURATED AND RECOVERY IS STILL ONGOING FROM HISTORIC RAINFALL EARLIER IN MARCH. ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097- 112-300930- /O.NEW.KSHV.FF.A.0002.160330T1200Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL... HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...ARCADIA... RINGGOLD...GIBSLAND...JONESBORO...MONROE...WINNFIELD...CLARKS... GRAYSON...COLUMBIA...JENA...MIDWAY...OLLA...ATLANTA...LINDEN... HUGHES SPRINGS...QUEEN CITY 328 PM CDT TUE MAR 29 2016 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS...LOUISIANA AND NORTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER...NEVADA...SEVIER AND UNION. IN LOUISIANA... BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...JACKSON... LA SALLE...LINCOLN...OUACHITA...UNION...WEBSTER AND WINN. IN NORTHEAST TEXAS...BOWIE AND CASS. * FROM 7 AM CDT WEDNESDAY MORNING THROUGH 7 PM CDT THURSDAY EVENING. * SOILS ARE STILL SATURATED ACROSS THE WATCH AREA AND WATERS HAVE ONLY RECENTLY RECEDED FROM THE PREVIOUS HEAVY RAIN EVENT... ESPECIALLY ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA. TOTAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS UP TO SIX INCHES WILL BRING A RENEWED THREAT FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 09
5 follow-up statements
363 WGUS64 KSHV 300910 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 410 AM CDT WED MAR 30 2016 ...A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM CDT THIS MORNING UNTIL 7 PM CDT THURSDAY EVENING FOR ALL OF SOUTHWEST AND SOUTHERN ARKANSAS...PORTIONS OF EXTREME NORTHEAST TEXAS...AND MUCH OF NORTHWEST AND NORTH CENTRAL LOUISIANA... .MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS AND ABUNDANT MOISTURE WILL LEAD TO PERIODS OF LOCALLY HEAVY RAINFALL STARTING LATER TODAY AND CONTINUING THROUGH THURSDAY. TOTAL RAINFALL AMOUNTS WILL LIKELY RANGE BETWEEN TWO AND FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS OF UP TO SIX INCHES POSSIBLE. THIS WILL LEAD TO A FLASH FLOOD THREAT PARTICULARLY ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA...WHERE SOILS ARE STILL SATURATED AND RECOVERY IS STILL ONGOING FROM HISTORIC RAINFALL EARLIER IN MARCH. ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097- 112-301715- /O.CON.KSHV.FF.A.0002.160330T1200Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL... HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...ARCADIA... RINGGOLD...GIBSLAND...JONESBORO...MONROE...WINNFIELD...CLARKS... GRAYSON...COLUMBIA...JENA...MIDWAY...OLLA...ATLANTA...LINDEN... HUGHES SPRINGS...QUEEN CITY 410 AM CDT WED MAR 30 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS...LOUISIANA AND NORTHEAST TEXAS... INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...COLUMBIA... HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER... NEVADA...SEVIER AND UNION. IN LOUISIANA...BIENVILLE... BOSSIER...CADDO...CALDWELL...CLAIBORNE...JACKSON...LA SALLE... LINCOLN...OUACHITA...UNION...WEBSTER AND WINN. IN NORTHEAST TEXAS...BOWIE AND CASS. * FROM 7 AM CDT THIS MORNING THROUGH 7 PM CDT THURSDAY EVENING. * SOILS ARE STILL SATURATED ACROSS THE WATCH AREA AND WATERS HAVE ONLY RECENTLY RECEDED FROM THE PREVIOUS HEAVY RAIN EVENT...ESPECIALLY ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA. TOTAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO SIX INCHES WILL BRING A RENEWED THREAT FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PALMER
224 WGUS64 KSHV 301847 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 147 PM CDT WED MAR 30 2016 ...A FLASH FLOOD WATCH WILL BE IN UNTIL 7 PM CDT THURSDAY EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...PORTIONS OF EXTREME NORTHEAST TEXAS...AND MUCH OF NORTHWEST AND NORTH CENTRAL LOUISIANA... .MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS AND ABUNDANT MOISTURE WILL LEAD TO PERIODS OF LOCALLY HEAVY RAINFALL TODAY AND CONTINUING THROUGH THURSDAY. TOTAL RAINFALL AMOUNTS WILL LIKELY RANGE BETWEEN TWO AND FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS OF UP TO SIX INCHES POSSIBLE. THIS WILL LEAD TO A FLASH FLOOD THREAT ACROSS SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND PARTICULARLY ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA...WHERE SOILS ARE STILL SATURATED AND RECOVERY IS STILL ONGOING FROM HISTORIC RAINFALL EARLIER IN MARCH. ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097- 112-311100- /O.CON.KSHV.FF.A.0002.000000T0000Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL... HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...ARCADIA... RINGGOLD...GIBSLAND...JONESBORO...MONROE...WINNFIELD...CLARKS... GRAYSON...COLUMBIA...JENA...MIDWAY...OLLA...ATLANTA...LINDEN... HUGHES SPRINGS...QUEEN CITY 147 PM CDT WED MAR 30 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM CDT THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS...LOUISIANA AND NORTHEAST TEXAS... INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...COLUMBIA... HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER... NEVADA...SEVIER AND UNION. IN LOUISIANA...BIENVILLE... BOSSIER...CADDO...CALDWELL...CLAIBORNE...JACKSON...LA SALLE... LINCOLN...OUACHITA...UNION...WEBSTER AND WINN. IN NORTHEAST TEXAS...BOWIE AND CASS. * THROUGH 7 PM CDT THURSDAY EVENING. * SOILS ARE STILL SATURATED ACROSS THE WATCH AREA AND WATERS HAVE ONLY RECENTLY RECEDED FROM THE PREVIOUS HEAVY RAIN EVENT...ESPECIALLY ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA. TOTAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO SIX INCHES WILL BRING A RENEWED THREAT FOR FLASH FLOODING. * FLASH FLOODING MAY DEVELOP ACROSS THE WATCH AREA DUE TO THE POTENTIAL FOR HEAVY RAIN. TRIBUTARIES TO AREA RIVERS REMAIN ELEVATED...AND ADDITIONAL FLOODING COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 06
026 WGUS64 KSHV 310930 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 430 AM CDT THU MAR 31 2016 ...A FLASH FLOOD WATCH REMAINS IN UNTIL 7 PM CDT THIS EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...PORTIONS OF EXTREME NORTHEAST TEXAS...AND MUCH OF NORTHWEST AND NORTH CENTRAL LOUISIANA... .PERIODS OF LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN TODAY...AS ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS MAY LEAD TO FLASH FLOODING ACROSS SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA. ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097- 112-312130- /O.CON.KSHV.FF.A.0002.000000T0000Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL... HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...ARCADIA... RINGGOLD...GIBSLAND...JONESBORO...MONROE...WINNFIELD...CLARKS... GRAYSON...COLUMBIA...JENA...MIDWAY...OLLA...ATLANTA...LINDEN... HUGHES SPRINGS...QUEEN CITY 430 AM CDT THU MAR 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS...LOUISIANA AND NORTHEAST TEXAS... INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...COLUMBIA... HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER... NEVADA...SEVIER AND UNION. IN LOUISIANA...BIENVILLE... BOSSIER...CADDO...CALDWELL...CLAIBORNE...JACKSON...LA SALLE... LINCOLN...OUACHITA...UNION...WEBSTER AND WINN. IN NORTHEAST TEXAS...BOWIE AND CASS. * THROUGH THIS EVENING. * SOILS ARE STILL SATURATED ACROSS THE WATCH AREA AND WATERS HAVE ONLY RECENTLY RECEDED FROM THE PREVIOUS HEAVY RAIN EVENT EARLIER IN MARCH. TOTAL RAINFALL AMOUNTS BETWEEN WEDNESDAY AND TODAY OF TWO TO FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO SIX INCHES...WILL BRING A RENEWED THREAT FOR FLASH FLOODING. * FLASH FLOODING MAY DEVELOP ACROSS THE WATCH AREA DUE TO THE POTENTIAL FOR HEAVY RAIN. TRIBUTARIES TO AREA RIVERS REMAIN ELEVATED...AND ADDITIONAL FLOODING COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PALMER
267 WGUS64 KSHV 311444 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 944 AM CDT THU MAR 31 2016 ...A FLASH FLOOD WATCH REMAINS IN UNTIL 7 PM CDT THIS EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...PORTIONS OF EXTREME NORTHEAST TEXAS...AND MUCH OF NORTHWEST AND NORTH CENTRAL LOUISIANA... .PERIODS OF LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN TODAY...AS ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS MAY LEAD TO BRIEF PERIODS OF FLASH FLOODING ACROSS SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA. ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097- 112-312030- /O.CON.KSHV.FF.A.0002.000000T0000Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL... HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...ARCADIA... RINGGOLD...GIBSLAND...JONESBORO...MONROE...WINNFIELD...CLARKS... GRAYSON...COLUMBIA...JENA...MIDWAY...OLLA...ATLANTA...LINDEN... HUGHES SPRINGS...QUEEN CITY 944 AM CDT THU MAR 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS...LOUISIANA AND NORTHEAST TEXAS... INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...COLUMBIA... HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER... NEVADA...SEVIER AND UNION. IN LOUISIANA...BIENVILLE... BOSSIER...CADDO...CALDWELL...CLAIBORNE...JACKSON...LA SALLE... LINCOLN...OUACHITA...UNION...WEBSTER AND WINN. IN NORTHEAST TEXAS...BOWIE AND CASS. * UNTIL 7 PM CDT THIS EVENING * SOILS ARE STILL SATURATED ACROSS THE WATCH AREA AND WATERS HAVE ONLY RECENTLY RECEDED FROM THE PREVIOUS HEAVY RAIN EVENT EARLIER IN MARCH. TOTAL RAINFALL AMOUNTS ACROSS PORTIONS OF NORTH CENTRAL LOUISIANA AND SOUTHWEST ARKANSAS YESTERDAY AND LAST NIGHT OF TWO TO FOUR INCHES...WITH ISOLATED AMOUNTS UP TO SIX INCHES...WILL ALLOW FOR RENEWED THREAT FOR FLASH FLOODING WITH ANY HEAVY PERIODS OF RAIN THIS AFTERNOON THAT MAY OCCUR ACROSS THOSE SAME AREAS. * FLASH FLOODING MAY DEVELOP ACROSS THE WATCH AREA DUE TO THE POTENTIAL FOR HEAVY RAIN IN AFTERNOON THUNDERSTORMS. TRIBUTARIES TO AREA RIVERS REMAIN ELEVATED...AND ADDITIONAL FLOODING COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ VII
322 WGUS64 KSHV 311941 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 241 PM CDT THU MAR 31 2016 ...A FLASH FLOOD WATCH REMAINS IN UNTIL 7 PM CDT THIS EVENING FOR MUCH OF NORTH CENTRAL LOUISIANA AND EXTREME SOUTH CENTRAL ARKANSAS... SCATTERED AFTERNOON THUNDERSTORMS HAVE BEGUN TO REDEVELOP ACROSS THE AREA. ARZ050-051-059>061-070>072-LAZ001>003-TXZ097-112-312045- /O.CAN.KSHV.FF.A.0002.000000T0000Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-BOWIE-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...ATLANTA... LINDEN...HUGHES SPRINGS...QUEEN CITY 241 PM CDT THU MAR 31 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ARKANSAS... NORTHWEST LOUISIANA AND NORTHEAST TEXAS HAS BEEN CANCELLED. THE PASSAGE OF A COOL FRONT HAS BROUGHT AN END TO PRECIPITATION ACROSS THE AREA. THEREFORE...FLASH FLOODING NO LONGER REMAINS A THREAT TO THE AREA. $$ ARZ073-LAZ004>006-012>014-019-021-022-010000- /O.CON.KSHV.FF.A.0002.000000T0000Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UNION-CLAIBORNE-LINCOLN-BIENVILLE-JACKSON-OUACHITA-WINN-CALDWELL- LA SALLE- INCLUDING THE CITIES OF...EL DORADO...HOMER...HAYNESVILLE... RUSTON...FARMERVILLE...BERNICE...ARCADIA...RINGGOLD...GIBSLAND... JONESBORO...MONROE...WINNFIELD...CLARKS...GRAYSON...COLUMBIA... JENA...MIDWAY...OLLA 241 PM CDT THU MAR 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ARKANSAS AND LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ARKANSAS...UNION. IN LOUISIANA...BIENVILLE...CALDWELL...CLAIBORNE...JACKSON...LA SALLE...LINCOLN...OUACHITA...UNION AND WINN. * UNTIL 7 PM CDT THIS EVENING * SCATTERED AFTERNOON THUNDERSTORMS HAVE BEGUN TO REDEVELOP ACROSS THE AREA. ALTHOUGH RAINFALL FROM THESE SPOTTY STORMS WILL BE BRIEF IN NATURE...ANY ADDITIONAL HEAVY RAINFALL COULD RESULT IN RENEWED SHORT TERM FLOODING. SOILS ARE STILL SATURATED ACROSS THE WATCH AREA AND WATERS HAVE ONLY RECENTLY RECEDED FROM THE PREVIOUS HEAVY RAIN EVENT EARLIER IN MARCH AND TRIBUTARIES TO AREA RIVERS REMAIN ELEVATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ VII
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Mar 29, 12:48 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 29, 12:48 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1248 PM CDT TUE MAR 29 2016 .AVIATION... LOW VFR STRATOCU DECKS SLOWLY SHIFTING NWD ACROSS THE AREA. WITH DIURNAL HEATING OFFSETTING DEEPENING MSTR...SHOULD SEE MOSTLY VFR CONDITIONS TO CONTINUE THRU AT LEAST AROUND 30/03Z. ACROSS NE TX AND KSHV AND POSSIBLY KTXK...CIGS TO CONTINUE TO QUICKLY FALL TO LOW MVFR AND POSSIBLE IFR BTWN 30/06-09Z. WINDS VEERING FROM EASTERLY THIS AFTN TO S-SE AROUND 10 KTS LATE TONIGHT...EXCEPT FOR KTYR AND KGGG TERMINALS...WHICH MAY SEE SOUTH WINDS NEAR 15 KTS BY 30/06Z. CONVECTION WILL QUICKLY SPREAD ACROSS MUCH OF NE TX AFTER 30/12Z...AND WILL LIKELY HOLD OFF AT KELD AND KMLU UNTIL AT LEAST NEAR THE CURRENT 30/18Z FCST CYCLE ENDING TIME. A FEW STG STORMS POSSIBLE WITH STEEP LAPSE RATES ALOFT AND INCREASING 850 MB JET LVL WINDS...ALTHOUGH BULK OF STG/SVR STORMS SHOULD REMAIN JUST BEYOND 30/18Z EXPIRATION TIME OF ISSUANCE./VII/. && .PREV DISCUSSION... /ISSUED 1044 AM CDT TUE MAR 29 2016/ DISCUSSION... SHOWERS AND THUNDERSTORMS ARE STILL ONGOING OVER CENTRAL LOUISIANA AND SOME OF THIS ACTIVITY MAY CONTINUE TO AFFECT GRANT AND LA SALLE PARISHES. CHANCES FOR RAIN WILL EXPAND FARTHER WEST TOWARDS TOLEDO BEND AND DEEP EAST TEXAS THIS AFTERNOON. ONLY A FEW MINOR EDITS WERE MADE TO POP GRIDS FOR THIS AFTERNOON. IN ADDITION...SOME SMALL TWEAKS WERE MADE TO THE HOURLY GRIDS BASED ON LATEST TRENDS BUT THE HIGH TEMPERATURE FORECAST WAS LEFT INTACT. /09/ PREV DISCUSSION... /ISSUED 353 AM CDT TUE MAR 29 2016/ DISCUSSION... OUR FORECAST AREA IS CURRENTLY UNDER TRANSITION BOTH ALOFT AND AT THE SURFACE AS WE AWAIT OUR DEVELOPING STORM SYSTEM NOW BECOMING CUTOFF FROM THE WESTERLIES ACROSS THE INTERMOUNTAIN WEST. UPPER RIDGING ALOFT STILL DOMINATING THE SOUTHERN PLAINS/LOWER MISS VALLEY AT THIS TIME BUT THAT WILL BE CHANGING QUICKLY AS WE GO THROUGH THE DAY. AT THE SURFACE...CYCLOGENESIS IN THE LEE OF THE ROCKIES WILL PRODUCE AN INCREASING PRESSURE GRADIENT ACROSS THE PLAINS TODAY AND THIS WILL HELP TO DRAW UP MOISTURE FROM THE SOUTH AND SOUTHWEST. ALREADY SEEING THIS MOISTURE ON IR IMAGERY EARLY THIS MORNING...POISED TO BEGIN ITS MARCH NORTHWARD AS THE DAY GOES ON. UPPER RIDGE AXIS MOVES EASTWARD INTO THE OHIO VALLEY/TENN VALLEY WITH A STRENGTHENING SOUTHWEST FLOW DEVELOPING ACROSS NORTHERN TEXAS INTO THE TX HILL COUNTRY IN THE BASE OF THE VIGOROUS TROUGH NEAR THE FOUR CORNERS REGION OF THE COUNTRY BY WED MORNING. THIS TROUGH WILL BE ABLE TO TAP MOISTURE NOT ONLY FROM THE GULF BUT FROM THE EASTERN PACIFIC AND AS A RESULT...WE SHOULD SEE SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD ACROSS OUR REGION WED THROUGH WED NIGHT. HEAVY RAINFALL THREAT WILL EXIST...AT LEAST NEAR AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA BEGINNING DURING THE DAY WEDNESDAY AND CONTINUING THROUGH WED NIGHT. THIS THREAT IS TIED TO THE ABUNDANT MOISTURE MENTIONED ABOVE AND THE LEFT FRONT QUAD REGION OF A 140+KT UPPER JET STREAK THAT WILL BE INTRUDING INTO OUR REGION BY MID DAY WED. WHILE WE CANNOT RULE OUT SOME 2-3 INCH (ISOLATED HIGHER) RAINFALL TOTALS ACROSS THE ABOVE MENTIONED AREAS FOR AN EVENT TOTAL...BELIEVE THIS AREA CAN TAKE THESE AMOUNTS WITHOUT ANY WIDESPREAD FLASH FLOODING PROBLEMS. IF THERE WAS SOME SORT OF LOW LEVEL (SURFACE OR OTHERWISE) BOUNDARY IN THE AREA HELPING TO FOCUS ADDITIONAL HEAVY RAINFALL I MIGHT THINK DIFFERENTLY BUT I'M NOT SEEING ANYTHING LIKE THIS IN THE PROGS. IF FOR SOME REASON PROGS COME IN WITH HIGHER RAINFALL TOTALS LATER TODAY THAN WHAT I'M CURRENTLY SEEING...THEN A FLASH FLOOD WATCH MAY STILL BE NECESSARY FOR AT LEAST THE NORTHERN HALF OF OUR REGION IN THE WED/WED NIGHT TIME PERIOD. THE SECOND THREAT WITH THIS SYSTEM WILL BE THE POSSIBLE SEVERE WEATHER THREAT AND THINKING ON THIS POSSIBILITY HAS NOT CHANGED SINCE MONDAY. THE FLY IN THE OINTMENT SO TO SPEAK WILL BE THE DEGREE OF INSTABILITY IN THE AREA ON WEDNESDAY GIVEN THE WIDESPREAD NATURE OF THE CONVECTION AND IT BEGINNING SO EARLY IN THE PERIOD. ALSO THE FACT THAT THERE DOES NOT APPEAR ANY SURFACE FEATURES TO SPEAK OF IN THE STRONG LOW LEVEL SOUTHERLY FLOW. HAVING SAID THAT...MID LEVEL TEMP LAPSE RATES REMAIN SUFFICIENT FOR SOME HAIL PRODUCING THUNDERSTORMS AND DEEP LAYER SHEAR VALUES REMAIN SUFFICIENT FOR AT LEAST THE POSSIBILITY OF SOME DISCRETE STORMS IN A LARGE MULTICELL STORM ENVIRONMENT. IF WE SEE BREAKS IN THE WIDESPREAD CONVECTION WHICH WOULD ALLOW FOR ADDITIONAL HEATING DURING THE DAY WED...THEN THAT WOULD HELP TO OBVIOUSLY ENHANCE THE SEVERE POTENTIAL BUT I BELIEVE AT THIS TIME THAT IS THE UNDERLYING REASON ON WHY WE HAVE NOT SEEN AN UPGRADE IN SPC'S DAYTWO (WED) OUTLOOK THUS FAR DESPITE THE IMPRESSIVE 0-3KM SRH VALUES ON WED. WE CANNOT LET OUR GUARD DOWN ON THURSDAY EITHER AS THE COLD FRONT WILL BE BARRING DOWN ON US DURING PEAK HEATING WITH STRONG TO SEVERE THUNDERSTORMS ONCE AGAIN POSSIBLE ACROSS OUR EASTERN HALF. WE BEGIN TO DRY OUT LATE THURSDAY FROM NORTHWEST TO SOUTHEAST WITH THE PASSAGE OF THE LEAD TROUGH AXIS EVEN THOUGH OUR REGION WILL REMAIN IN SOUTHWEST FLOW ALOFT DUE TO THE THE PINCHED OFF PORTION OF THE TROUGH ACROSS NORTHERN MEXICO...ENTERING THE TX HILL COUNTRY EARLY FRIDAY. ATTM...IT APPEARS THAT WE WILL SEE ENOUGH MOISTURE SCOURING IN THE MID AND LOWER LEVELS OF THE ATMOSPHERE TO KEEP THE FORECAST DRY FROM FRIDAY THROUGH THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. THANKS FOR THE COORDINATION THIS MORNING HPC...JAN AND LZK. PRELIMS TO FOLLOW...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 63 77 65 / 10 20 70 80 MLU 75 61 76 67 / 10 20 70 100 DEQ 73 60 72 58 / 10 20 70 70 TXK 73 62 73 61 / 10 20 70 80 ELD 74 60 73 64 / 10 20 70 90 TYR 74 64 76 62 / 10 30 70 60 GGG 75 64 76 64 / 10 30 70 70 LFK 78 67 79 67 / 20 30 70 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 29, 12:06 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1206 PM CDT TUE MAR 29 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1206 PM CDT TUE MAR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT TONIGHT. THESE STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL INCREASE IN COVERAGE FROM THE WEST DURING THE DAY WEDNESDAY INTO WEDNESDAY NIGHT ACROSS THE ENTIRE FOUR STATE REGION. A FEW THUNDERSTORMS COULD BECOME SEVERE. LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION... THERE WILL ALSO BE A HEAVY RAINFALL THREAT WEDNESDAY THROUGH WEDNESDAY NIGHT WHICH COULD LEAD TO FLASH FLOODING ESPECIALLY NORTH OF A LINE FROM MONROE TO SHREVEPORT LOUISIANA...TO DE QUEEN ARKANSAS. THE FLASH FLOOD THREAT SHOULD DIMINISH ACROSS THE AREA ON THURSDAY BUT SEVERE WEATHER WILL REMAIN POSSIBLE ACROSS NORTHERN LOUISIANA AND PORTIONS OF SOUTH CENTRAL ARKANSAS WITH THE ARRIVAL OF A COLD FRONT FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NEED TO BE PREPARED FOR POSSIBLE ACTIVATION WEDNESDAY THROUGH THURSDAY. 09
Nearby
Flash Flood Watches in Louisiana, 2016Flash Flood Watches in Arkansas, 2016Flash Flood Watches in Texas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.